Hail, Gila
- When
- July 3, 7:15 AM MST to 7:20 AM MST
- Where
- Gila County, Strawberry
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.400, -111.520
A thunderstorm produced nickle sized hail that accumulated on the ground.
A severe thunderstorm hit Strawberry and produced nickle sized hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
A severe thunderstorm hit Strawberry and produced nickle sized hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 3, 3:20 AM MST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 320 AM MST THU JUL 03 2008 .SYNOPSIS....EXPECT THE DAILY PATTERN OF ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS TO CONTINUE INTO THE COMING WEEKEND. MOST ACTIVITY WILL BE CONFINED TO THE HIGHER TERRAIN...AND AREAS ALONG AND SOUTH OF THE MOGOLLON RIM. && .DISCUSSION...EXPECT ISOLATED THUNDERSTORMS OVER MUCH OF THE NORTHLAND TODAY WITH SCATTERED THUNDERSTORM ACTIVITY IN THE WHITE MOUNTAINS. THE GFS MODEL SOLUTIONS APPEAR TO BE DRIFTING TOWARDS LAST NIGHTS EUROPEAN RUN WHERE THE MOISTURE LEVELS BEGIN TO TREND UPWARD STARTING ON FRIDAY AND CONTINUING THROUGH THE WEEKEND. THE COMBINATION OF INCREASED MOISTURE AND INSTABILITY WILL PRODUCE AN UPWARD TREND IN THUNDERSTORM ACTIVITY THROUGH THE FOURTH OF JULY WEEKEND. THIS INCREASE IN MOISTURE WILL NOT BE ENOUGH TO PRODUCE LARGE AMOUNTS OF RAIN JUST YET...WITH LOCALLY HIGHER RAIN AMOUNTS OCCURRING ONLY UNDER THE STRONGEST THUNDERSTORMS. INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS ON FRIDAY AND SATURDAY. THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE OVER THE EASTERN MOGOLLON RIM AND THE WHITE MOUNTAINS. && .AVIATION...FOR THE 12Z PACKAGE...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN AFTER 18Z TODAY. THE STORMS ARE EXPECTED TO DEVELOP FIRST OVER THE HIGHER TERRAIN OF CENTRAL AND EASTERN ARIZONA...THE DRIFT INTO THE VALLEY AREAS BY MID TO LATE AFTERNOON. THE MAIN THREATS WITH THESE STORMS WILL BE BRIEF VISIBILITY REDUCTIONS DUE TO RAIN...AND WIND GUSTS OF 30-40 KT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...SEE FIRE WEATHER FORECAST (FWFFGZ) FOR DISCUSSION OF DAYS 1 AND 2. SATURDAY THROUGH MONDAY...HIGH PRESSURE WILL BE LOCATED OVER THE STATE THROUGH THE PERIOD WITH ABOVE NORMAL TEMPERATURES. DAYTIME WINDS WILL GENERALLY BE WEST TO SOUTHWEST FROM 5 TO 15 MPH...EXCEPT 15-20 MPH ACROSS NORTHERN SECTIONS SATURDAY AND SUNDAY. CONSIDERABLE UNCERTAINTY STILL EXISTS ABOUT THE AMOUNT OF MOISTURE AVAILABLE AROUND THE REGION THROUGH THIS TIME PERIOD. AT THIS TIME...THE DEEPEST MOISTURE IS FORECAST FROM THE MOGOLLON RIM SOUTHWARD WHERE DAILY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED. ONLY A SLIGHT CHANCE OF THUNDERSTORMS EXISTS NORTH OF THE MOGOLLON RIM. && && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...BOHLIN AVIATION/FIRE WEATHER...JJ VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 AM MST WED JUL 2 2008 AZZ004>018-037>040-020700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 900 AM MST WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY CONDITIONS ARE VERY SIMILAR TO YESTERDAY. LOOK FOR SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE DEFIANCE PLATEAU...EXTREME EASTERN MOGOLLON RIM...AND WHITE MOUNTAINS BY LATE MORNING. LOOK FOR DEVELOPMENT A BIT LATER OVER BLACK MESA AND THE REST OF THE MOGOLLON RIM. STORM MOVEMENT WILL BE FROM WEST TO EAST OVER THE WESTERN RIM AND BLACK MESA. STORMS WILL MOVE TO THE SOUTH ELSEWHERE. THE GREATEST HAZARD TODAY WILL BE ISOLATED HAIL UP TO THE SIZE OF A DIME AND ISOLATED HEAVY RAINFALL PRIMARILY SOUTHWEST OF THE MOGOLLON RIM AND THE WHITE MOUNTAINS. SOME WIND GUSTS MAY APPROACH 35 MPH. LOOK FOR CONVECTION TO DIE OFF BY 800 OR 900 PM MST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HOWARD
The Flagstaff radar (KFSX), 35 km away, was scanning. The volume nearest the first event began at 14:12 UTC.
1 hail. Local standard time, as filed.
A thunderstorm produced nickle sized hail that accumulated on the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2008Every state in 2008This day in weather historyWarnings in Arizona, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 125713.